Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Mar 12, 2015, 8:23 PM CDT for Calcasieu Parish, Louisiana. It took effect at Mar 13, 2015, 10:45 AM CDT. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2015, 8:23 PM CDT (01:23 UTC)
- In effect from
- Mar 13, 2015, 10:45 AM CDT
- Expired
- Mar 20, 2015, 1:00 PM CDT
- In force
- 7 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
473 WGUS44 KLCH 130123 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 823 PM CDT THU MAR 12 2015 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-131523- /O.NEW.KLCH.FL.W.0019.150313T1800Z-000000T0000Z/ /OTBL1.1.ER.150313T1800Z.150317T1200Z.000000T0000Z.NO/ 823 PM CDT THU MAR 12 2015 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River At Old Town Bay. * from Friday afternoon until further notice...or until the warning is cancelled. * At 6:00 PM Thursday the stage was 3.6 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...rise above flood stage by tomorrow early afternoon and continue to rise to near 4.5 feet by Tuesday morning. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
3 follow-up statements
175 WGUS84 KLCH 131546 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT FRI MAR 13 2015 ...The flood warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-140546- /O.EXT.KLCH.FL.W.0019.150313T1545Z-000000T0000Z/ /OTBL1.1.ER.150313T0900Z.150318T0000Z.000000T0000Z.NO/ 1046 AM CDT FRI MAR 13 2015 The Flood Warning continues for The Calcasieu River At Old Town Bay. * from this morning until further notice...or until the warning is cancelled. * At 4:00 AM Friday the stage was 4.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue rising to near 4.5 feet by Tuesday evening then begin falling. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
311
WGUS84 KLCH 140222
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
922 PM CDT FRI MAR 13 2015
...The flood warning continues for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
Neches River Near Beaumont
...The flood warning continues for the following rivers in
Louisiana...Texas..
Calcasieu River Near Glenmora
Calcasieu River At Old Town Bay
Neches River Near Town Bluff
Pine Island Bayou Near Sour Lake
LAC079-141622-
/O.CON.KLCH.FL.W.0014.000000T0000Z-000000T0000Z/
/GLML1.1.ER.150303T1045Z.150316T0000Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until further notice...or until the warning is cancelled.
* At 8:45 PM Friday the stage was 13.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by
Sunday evening then begin falling.
* Impact...At stages near 14.0 feet...Some roads upstream from
Glenmora, including Strothers Crossing Road near the community of
Calcasieu and Price Crossing Road near Hineston have two to three
feet of water over the road and are subject to being closed.
Flooding of forested areas near the river will also occur.
&&
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275
$$
LAC019-141622-
/O.CON.KLCH.FL.W.0019.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.150313T0900Z.150317T1800Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* At 5:00 PM Friday the stage was 3.7 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 4.5 feet by Wednesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC011-019-TXC351-361-141622-
/O.EXT.KLCH.FL.W.0017.150314T1200Z-000000T0000Z/
/DWYT2.1.ER.150314T1200Z.150314T1200Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015
...Flood Warning extended until further notice...The Flood Warning
continues for
The Sabine River Near Deweyville.
* from Saturday morning until further notice...or until the warning
is cancelled.
* At 8:45 PM Friday the stage was 23.9 feet.
* Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
&&
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
3044 9364 3057 9363
$$
TXC241-457-141621-
/O.CON.KLCH.FL.W.0018.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.150312T0200Z.150313T1715Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015
The Flood Warning continues for
The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At 9:00 PM Friday the stage was 67.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...The river will remain near 67.2 feet for the next few days.
* Impact...At stages near 64 feet...Minor flooding will occur.
&&
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415
$$
TXC245-361-141621-
/O.EXT.KLCH.FL.W.0020.150315T0000Z-000000T0000Z/
/BEAT2.1.ER.150315T0000Z.150317T0600Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015
The Flood Warning continues for
The Neches River Near Beaumont.
* from Saturday evening until further notice...or until the warning
is cancelled.
* At 8:00 AM Friday the stage was 2.2 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue
to rise to near 5.2 feet by early Wednesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Beaumont
Country Club and Colliers Ferry Park can be expected. Also flooding
in Northwest Orange County south of River Oaks to Bunns Bluff can
be expected. Water may go over Four Oaks Ranch Road in Northwest
Orange County.
&&
LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406
$$
TXC199-245-141621-
/O.CON.KLCH.FL.W.0016.000000T0000Z-000000T0000Z/
/SOLT2.1.ER.150312T1200Z.150315T1200Z.000000T0000Z.NO/
922 PM CDT FRI MAR 13 2015
The Flood Warning continues for
The Pine Island Bayou Near Sour Lake.
* until further notice...or until the warning is cancelled.
* At 8:45 PM Friday the stage was 27.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 27.8 feet by
Sunday morning then begin falling.
* Impact...At stages near 25.0 feet...Water inundates roads in
lowland areas near the river. Low spots on Old Sour Lake Road are
under water.
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445
$$490 WGUS84 KLCH 141545 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CDT SAT MAR 14 2015 ...The flood warning is cancelled for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-141615- /O.CAN.KLCH.FL.W.0019.000000T0000Z-150314T1545Z/ /OTBL1.1.ER.150313T0900Z.150313T0900Z.150313T0900Z.NO/ 1045 AM CDT SAT MAR 14 2015 The Flood Warning is cancelled for The Calcasieu River At Old Town Bay. * At 5:00 AM Saturday the stage was 2.9 feet. * Fell below flood stage at 4:00 AM Friday. * Flood stage is 4.0 feet. * Forecast...The river will begin rising again to near 3.1 feet by tomorrow morning. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:18 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 12, 6:18 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT THU MAR 12 2015
.AVIATION...
SFC LOW TO MOVE ONSHORE TONIGHT AND LIFT TO THE NORTH. CEILINGS
AND VSBY TO VARY TONIGHT WITH 005 TO 008 BUT WILL JUMP TO ABOUT
020 AT TIMES. VSBY WILL BE THE SAME WAY WITH THE EFFECTS FROM FOG
AND LIGHT RAIN. LIFR/MVFR. CONDITIONS WILL CONTINUE THROUGH SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT THU MAR 12 2015/
DISCUSSION...
SFC LOW ROUGHLY OVER SE TX...WITH WARM FRONT NOW MOVING OVER MOST
OF S LA TO ROUGHLY SOUTH OF POE TO AEX. TEMPS IN THE LOWER 70S
WITH DEWPTS IN THE 60S PREVAIL IN THE WARM SECTOR. PRECIP HAS
CONTINUE TO DIMINISH IN AREAL COVERAGE AND INTENSITY THIS
AFTERNOON.
ADDITIONAL SHOWERS ARE REDEVELOPING ALONG THE SFC LOW AND SCT
ACROSS SE TX/C AND S LA. THE POTENTIAL FOR THE HEAVIEST RAINFALL
CONTINUES LATER THIS EVENING AND OVERNIGHT OVER C AND SC
LA...THUS...KEEPING THE FLASH FLOOD WATCH THROUGH 12Z FRI. LATEST
NAM/GFS/ECMWF NOW END THE PRECIP A LITTLE SOONER THAN PREVIOUS
RUNS. NOW EXPECTING AN ADDITIONAL 1-2" POSSIBLE IN THE WATCH AREA.
FINALLY...BY FRI AFTERNOON...ALL OF THE PRECIP WILL BE NORTH AND
EAST OF THE REGION. WITH NO FRONT EXPECTED AFTER THIS SYSTEM...NO
REAL TEMPERATURE CHANCE EXPECTED...NOR COMPLETE CLEARING...AS
MOSTLY CLOUDY CONDITIONS EXPECTED INTO NEXT WEEK. TEMPS REMAINING
IN THE MID 50S TO NEAR 60 FOR LOWS...AND 70S FOR HIGH. MODEL BLEND
STILL BRINGS AT LEAST A SLIGHT CHANCE FOR SHOWERS BEGINNING
TUE...WITH A LITTLE BETTER CHANCE BY WED AS ANOTHER UPPER LEVEL
SYSTEM MAINLY MOVES OVER N TX AND THE ARKLATEX.
DML
MARINE...
A WEAK AREA OF LOW PRESSURE OVER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA WILL CONTINUE MOVING NORTH AND PASS THROUGH THE SABINE
RIVER VALLEY TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS IS
EXPECTED TO DIMINISH FROM WEST TO EAST TONIGHT INTO FRIDAY AS THE
LOW PULLS AWAY TO THE NORTHEAST. PATCHY TO AREAS OF MARINE FOG IS
POSSIBLE THIS EVENING AND OVERNIGHT INTO FRIDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 58 68 55 72 55 / 50 20 10 10 10
KBPT 56 69 54 73 55 / 50 20 10 10 10
KAEX 60 69 54 72 53 / 100 30 10 10 10
KLFT 62 71 55 74 56 / 100 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 12, 12:15 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1215 PM CDT THU MAR 12 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131300- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1215 PM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE LOW OVER THE NORTHWEST GULF WILL MOVE ASHORE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS AFTERNOON AND EVENING. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL LOUISIANA...WHERE TRAINING OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL IS EXPECTED. FOR THIS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL FRIDAY. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER...WITH ATMOSPHERIC WIND PROFILES INDICATING THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS OR A BRIEF/WEAK TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WILL BEGIN TO PULL OFF TO THE NORTHEAST ON FRIDAY...WITH RELATIVELY DRIER AIR FILTERING IN FROM THE SOUTHWEST. RAINS ARE EXPECTED TO GRADUALLY END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-131300- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1215 PM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE LOW OVER THE NORTHWEST GULF WILL MOVE ASHORE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS AFTERNOON AND EVENING. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE. LOCALLY HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE IS POSSIBLE. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER...WITH ATMOSPHERIC WIND PROFILES INDICATING THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS OR A BRIEF/WEAK WATERSPOUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WILL BEGIN TO PULL OFF TO THE NORTHEAST ON FRIDAY...WITH RELATIVELY DRIER AIR FILTERING IN FROM THE SOUTHWEST. RAINS ARE EXPECTED TO GRADUALLY END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:32 PM CDT | Marine Dense Fog Advisory | LCH | 11 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.